Alert archive / South Dakota / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 78, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 12, 2022, 4:40 PM CDT for 11 counties in South Dakota; Rock County, Minnesota; Lyon County, Iowa. It was in force for 50 min. 25 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2022, 4:40 PM CDT (21:40 UTC)
- Expired
- May 12, 2022, 5:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Destructive
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Lyon County, IA, Rock County, MN, Clay County, SD, Hanson County, SD, Hutchinson County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 35 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 4:40 PM CDT | TSTM WND GST 82 | 5 Sse Centerville, SD | MESONET STATION BFMS2 BERESFORD 7 WSW (SD MESONET). |
| May 12, 4:46 PM CDT | TSTM WND DMG | Parker, SD | NUMEROUS TREES WERE KNOCKED DOWN BY THE WIND, BLOCKING MANY STREETS. POWER IS OUT AT MOST PLACES IN TOWN, ESPECIALLY THE SOUTHWEST PART. |
| May 12, 4:48 PM CDT | TSTM WND GST 80 | 3 N Dolton, SD | FARM EQUIPMENT BLOWN ACROSS THE ROAD AND DAMAGE TO FARMS/OUT-BUILDINGS. |
| May 12, 4:49 PM CDT | TSTM WND GST 81 | 4 Ene Alexandria, SD | MESONET STATION 213 SD RWIS ALEXANDRIA. |
| May 12, 4:50 PM CDT | TSTM WND DMG | 5 Wnw Canistota, SD | 1480 FOOT TV TOWER BUILT IN 1976 DOWNED BY THUNDERSTORM WINDS. |
| May 12, 4:55 PM CDT | TSTM WND GST 88 | 4 S Salem, SD | |
| May 12, 4:56 PM CDT | TSTM WND DMG | 1 Ssw Hartford, SD | WINDOWS BLOWN OUT AND ROOF TORN OFF OF COFFEE CUP FUEL TRUCK STOP. |
| May 12, 4:56 PM CDT | TSTM WND DMG | 1 Ssw Hartford, SD | REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. |
| May 12, 4:57 PM CDT | TSTM WND GST 77 | 3 Se Montrose, SD | MESONET STATION 18 SD RWIS MONTROSE. |
| May 12, 5:00 PM CDT | TSTM WND DMG | Canton, SD | ROOF TORN OFF OF BUILDING. |
| May 12, 5:00 PM CDT | TSTM WND GST 72 | 3 Se Wall Lake, SD | MESONET STATION SFWS2 SIOUX FALLS 10 WSW (SD MESONET). |
| May 12, 5:02 PM CDT | TSTM WND DMG | 1 Sse Sioux Falls, SD | TREE DOWN ON HOUSE. |
| May 12, 5:02 PM CDT | TSTM WND GST 78 | 3 Ssw Sioux Falls, SD | MESONET STATION SFSS2 SIOUX FALLS (SD MESONET). |
| May 12, 5:03 PM CDT | TSTM WND DMG | 5 W Sioux Falls, SD | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| May 12, 5:05 PM CDT | TSTM WND GST 71 | 3 Se Baltic, SD | MESONET STATION BTCS2 BALTIC 3 SE (SD MESONET). |
| May 12, 5:05 PM CDT | TSTM WND GST 81 | 2 Ese Colton, SD | MESONET STATION CTNS2 COLTON 2 ESE (SD MESONET). |
| May 12, 5:09 PM CDT | TSTM WND DMG | Dell Rapids, SD | TREES DOWN AND DAMAGE TO OUTBUILDING AT HIGH SCHOOL. |
| May 12, 5:09 PM CDT | TSTM WND GST 97 | 1 Ene Madison, SD | AWOS STATION KMDS MADISON AIRPORT. |
| May 12, 5:09 PM CDT | HAIL 0.75 | 2 Ene Roswell, SD | REPORT FROM MPING: DIME (0.75 IN.). |
| May 12, 5:12 PM CDT | TSTM WND DMG | 2 Ssw Sioux Falls, SD | REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. |
| May 12, 5:15 PM CDT | TSTM WND GST 96 | 3 Sw Wentworth, SD | |
| May 12, 5:16 PM CDT | TSTM WND GST 90 | 5 Wnw Madison, SD | |
| May 12, 5:19 PM CDT | TSTM WND GST 72 | 1 Wsw Beaver Creek, MN | MESONET STATION MN006 BEAVER CREEK I-90 MILE POST 4. |
| May 12, 5:23 PM CDT | TSTM WND GST 68 | 3 S Luverne, MN | AWOS STATION KLYV LUVERNE AIRPORT. |
| May 12, 5:25 PM CDT | TSTM WND GST 70 | 3 Wsw Luverne, MN | MESONET STATION FW5856 LUVERNE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 24 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 3:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700
WUUS53 KFSD 122140
SVRFSD
IAC119-MNC133-SDC027-061-067-079-083-087-097-099-101-125-135-122230-
/O.NEW.KFSD.SV.W.0078.220512T2140Z-220512T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Sioux Falls SD
440 PM CDT Thu May 12 2022
The National Weather Service in Sioux Falls has issued a
* Severe Thunderstorm Warning for...
Western Lyon County in northwestern Iowa...
Western Rock County in southwestern Minnesota...
Miner County in east central South Dakota...
McCook County in southeastern South Dakota...
Northeastern Yankton County in southeastern South Dakota...
Hanson County in southeastern South Dakota...
Northeastern Hutchinson County in southeastern South Dakota...
Southern Moody County in east central South Dakota...
Lake County in east central South Dakota...
Northern Clay County in southeastern South Dakota...
Minnehaha County in southeastern South Dakota...
Lincoln County in southeastern South Dakota...
Turner County in southeastern South Dakota...
* Until 530 PM CDT.
* At 438 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Dimock to 8 miles southeast of
Freeman to near Wakonda, moving northeast at 85 mph.
THESE ARE DESTRUCTIVE STORMS FOR ALEXANDRIA, LAKE VERMILLION STATE
PARK, SIOUX FALLS, LENNOX, LARCHWOOD, AND SURROUNDING AREAS.
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Severe thunderstorms will be near...
Beresford, Parker, Centerville, Marion, Hurley and Dolton around
445 PM CDT.
Canistota, Alexandria, Chancellor, Monroe and Davis around 450 PM
CDT.
Lake Vermillion State Recreation Area, Lennox, Wall Lake,
Worthing, Fulton and Farmer around 455 PM CDT.
Canton, Tea, Hartford, Humboldt, Montrose, Spencer In McCook
County and Ellis around 500 PM CDT.
Sioux Falls, Harrisburg, Crooks, Colton, Canova, Fedora, Roswell,
Lyons, Lake Alvin State Recreation Area and Renner around 505 PM
CDT.
Brandon, Baltic, Larchwood, Howard, Lester, Chester, Vilas,
Rowena, Corson and Dell Rapids around 510 PM CDT.
Valley Springs, Hills, Beaver Creek, Trent, Wentworth, Carthage,
Winfred and Palisades State Park around 515 PM CDT.
Luverne, Garretson, Colman, Egan and Sherman around 520 PM CDT.
Other locations impacted by these severe thunderstorms include Steen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across southeastern South Dakota. SEEK
SHELTER NOW inside a sturdy structure and stay away from windows!
&&
LAT...LON 4288 9704 4319 9738 4349 9803 4350 9796
4385 9797 4385 9785 4402 9785 4417 9774
4403 9661 4388 9645 4385 9646 4385 9643
4359 9616 4308 9679 4308 9681
TIME...MOT...LOC 2138Z 212DEG 74KT 4350 9812 4328 9729 4302 9703
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH
$$
SG1 follow-up statement
073
WWUS53 KFSD 122158
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
458 PM CDT Thu May 12 2022
IAC119-MNC133-SDC027-061-067-079-083-087-097-099-101-125-135-122230-
/O.CON.KFSD.SV.W.0078.000000T0000Z-220512T2230Z/
Lyon IA-Rock MN-Miner SD-McCook SD-Yankton SD-Hanson SD-
Hutchinson SD-Moody SD-Lake SD-Clay SD-Minnehaha SD-Lincoln SD-
Turner SD-
458 PM CDT Thu May 12 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR WESTERN LYON...WESTERN ROCK...MINER...MCCOOK...NORTHEASTERN
YANKTON...HANSON...NORTHEASTERN HUTCHINSON...SOUTHERN MOODY...LAKE...
NORTHEASTERN CLAY...MINNEHAHA...LINCOLN AND TURNER COUNTIES...
At 458 PM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Fulton to near Hartford to Worthing,
moving east at 85 mph.
THESE ARE DESTRUCTIVE STORMS FOR ALEXANDRIA, SIOUX FALLS, COLTON,
LENNOX, LARCHWOOD, AND SURROUNDING AREAS.
HAZARD...90 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be heavily damaged or destroyed. Homes and businesses
will have substantial roof and window damage. Expect
extensive tree damage and power outages.
These severe storms will be near...
Sioux Falls, Canton, Harrisburg, Tea, Hartford, Crooks, Wall Lake,
Worthing, Ellis and Lake Alvin State Recreation Area around 505 PM
CDT.
Larchwood, Howard and Renner around 510 PM CDT.
Brandon, Salem, Lester, Winfred, Corson, Rowena and Palisades
State Park around 515 PM CDT.
Lake Herman State Park, Valley Springs, Hills, Montrose, Beaver
Creek and Orland around 520 PM CDT.
Madison, Luverne and Humboldt around 525 PM CDT.
Colton, Wentworth and Chester around 530 PM CDT.
Colman and Lyons around 535 PM CDT.
Baltic, Egan, Trent and Dell Rapids around 540 PM CDT.
Other locations impacted by these severe thunderstorms include Steen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across southeast South Dakota. SEEK SHELTER
NOW inside a sturdy structure and stay away from windows.
&&
LAT...LON 4300 9698 4326 9739 4350 9796 4385 9797
4385 9785 4402 9785 4417 9774 4403 9661
4388 9645 4385 9646 4385 9643 4359 9616
4308 9679 4308 9681
TIME...MOT...LOC 2158Z 270DEG 74KT 4382 9785 4360 9702 4334 9676
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...90 MPH
$$
SGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:20 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 12, 2:20 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 220 PM CDT Thu May 12 2022 .SHORT TERM...(This Evening through Friday) Issued at 219 PM CDT Thu May 12 2022 Dealing with another interesting and challenging severe weather threat for this afternoon and evening. A strong upper level wave in Wyoming was spreading cooler and drier air aloft into central NE this afternoon with elevated convection develop in central NE which was lifting fairly quickly northward. Still some question on supercell vs. linear development and the last few runs of the HRRR are leaning a little more towards a supercell/multicell set up vs the earlier expectation of a strong bowing segment. Still not completely buying into this but there will be a little concern if the ACCAS/showers and thunderstorms moving north move through just before peak heating which might limit the ability to get surface based storms going and generate a more organized jet and cold pool. Current WoFS output still suggesting that the storms that move into areas near and west of the James Valley through 23z will have a good chance at producing 50 knot or higher wind gusts. With the 0-3km bulk shear vector running about 35-40 knots from 210 degrees will need to watch any linear segment that move northeast for possible QLCS spinups. The other thought is that with the wave and front a touch slower than it appeared yesterday is that this initial more cellular activity will wrap north fairly quickly mid to late afternoon then after about 0-3z this evening a more linear system will try to develop in north central and eastern NE and lift northeast as the cooler and drier air aloft punch east with the upper wave, bringing a bit higher threat for the strongest winds to areas near and east of Interstate 29. Deep west to southwest flow will develop tonight into Friday and bring much drier air to the region and drop temperatures about 15 to 20 degrees. Expecting highs mostly in the lower to mid 70s on Friday with wind gusts about 20 to 30 mph, likely closer to 40 mph north of Interstate 90. .LONG TERM...(Friday Night through Thursday) Issued at 219 PM CDT Thu May 12 2022 Saturday through Monday low pressure will rotate across central Canada which will keep a dry westerly flow across the Northern Plains. This will bring mostly dry conditions with seasonally mild temperatures as well as seasonally breezy conditions. Morning lows likely to be from the lower 40s to lower 50s with afternoon highs from about 65 to 75. Troughiness over the western United States Tuesday into Thursday will spread into the Northern Rockies by Thursday and bring a series of waves into the Northern and Central Plains. Too far out to determine timing and strength of any storms but for now does not look like a great set up for heavier rain or severe weather. Overall temperatures will remain seasonally mild. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 646 AM CDT Thu May 12 2022 Isolated convection may linger near/north of Hwy 14 early in the period, but otherwise expecting VFR conditions with increasing southerly winds through mid afternoon. After 21Z-22Z, expecting rapid development of thunderstorms into southeast SD, developing into a line which moves quickly east into northwest Iowa and southwest Minnesota this evening. Large hail and strong/damaging winds will be possible with any thunderstorms during the late afternoon and evening, along with at least brief MVFR-IFR conditions. Storm timing is somewhat uncertain, but tried to narrow down a 2-4 hour window of best chances in the TAFs. After storms move through, a return to VFR conditions is expected. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...08 LONG TERM...08 AVIATION...JH
Hazardous weather outlook, May 12, 5:05 AM CDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 505 AM CDT Thu May 12 2022 SDZ038-050-052-053-057>060-063>065-068-069-131015- Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Hanson- Charles Mix-Douglas-Hutchinson-Bon Homme-Yankton- 505 AM CDT Thu May 12 2022 This Hazardous Weather Outlook is for central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Thunderstorms are expected to develop late this afternoon. Large hail up to 2 inches in diameter, wind gusts to 60 mph and an isolated tornado are possible. As the storms move east in the early evening, the greater threat will transition to damaging wind gusts up to 70 mph, while hail up to ping pong ball size and perhaps a tornado are still possible. The strongest storms should move east of the James River Valley by 8 pm this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely between 4 pm and 8 pm. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ039-040-054>056-061-062-066-067-070-071-131015- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody- McCook-Minnehaha-Turner-Union- 505 AM CDT Thu May 12 2022 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, east central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Scattered thunderstorms are expected to develop west of I-29 in the late afternoon. Storms should evolve into a squall line which will move quickly east toward I-29, and into northwest Iowa and southwest Minnesota in the early evening. Damaging wind gusts to 75 mph will be the primary threat, while hail up to ping pong ball size and perhaps a tornado are also possible. The strongest storms should move east of out of southwest Minnesota and northwest Iowa by 11pm or midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely between 5 pm and 11 pm.
In the hours before
Local storm report, May 12, 4:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
427 PM CDT THU MAY 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM NON-TSTM WND GST 6 NNE TYNDALL 43.07N 97.82W
05/12/2022 E70 MPH BON HOMME SD PUBLIC
PUBLIC ESTIMATED 60 TO 70 MPH WINDS, WHICH
BLEW FURNITURE DOWN.
&&
STLocal storm report, May 12, 4:29 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
429 PM CDT THU MAY 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST TRIPP 43.23N 97.97W
05/12/2022 E60 MPH HUTCHINSON SD LAW ENFORCEMENT
&&
STLocal storm report, May 12, 4:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
430 PM CDT THU MAY 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND GST 2 NE YANKTON 42.92N 97.37W
05/12/2022 M71 MPH YANKTON SD AWOS
AWOS STATION KYKN YANKTON MUNICIPAL AIRPORT.
&&
TRMLocal storm report, May 12, 4:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
433 PM CDT THU MAY 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 ESE VERMILLION 42.78N 96.90W
05/12/2022 CLAY SD PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
&&
TRMLocal storm report, May 12, 4:36 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
436 PM CDT THU MAY 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 1 SSW YANKTON 42.87N 97.40W
05/12/2022 YANKTON SD PUBLIC
REPORT VIA SOCIAL MEDIA OF MULTIPLE 3-4 INCH
LIMBS DOWN.
&&
STLocal storm report, May 12, 4:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
437 PM CDT THU MAY 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 3 ESE MECKLING 42.82N 97.03W
05/12/2022 CLAY SD EMERGENCY MNGR
SEMI BLOWN OVER.
&&
STThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 12:09 AM CDT | Dense Fog Advisory | FSD | Brookings, Kingsbury, Lake, Minnehaha, Moody | 4 hr |
| May 12, 1:38 AM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld | 37 min |
| May 12, 3:16 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 44 min |
| May 12, 3:21 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Douglas, Gregory | 24 min |
| May 12, 3:40 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Charles Mix, Davison, Douglas, Gregory | 50 min |
| May 12, 3:46 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Charles Mix, Gregory, Jerauld | 44 min |
| May 12, 3:59 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Bon Homme, Charles Mix, Clay, Davison, Douglas and 6 more | 46 min |
| May 12, 4:11 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Douglas, Hanson, Hutchinson, Jerauld and 1 more | 49 min |
| May 12, 4:20 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Union, Yankton | 40 min |
| May 12, 4:46 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld, Kingsbury, Miner, Sanborn | 44 min |
| May 12, 4:49 PM CDT | Tornado Warning | FSD | Hanson, Lake, McCook, Miner | 28 min |
| May 12, 4:53 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Union | 37 min |
| May 12, 4:58 PM CDT | Tornado Warning | FSD | Beadle | 20 min |
| May 12, 5:13 PM CDT | Severe Thunderstorm Warning | FSD | Brookings, Kingsbury, Lake, Miner, Minnehaha, Moody | 47 min |
| May 12, 5:37 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lake, Lincoln, McCook, Minnehaha, Moody and 2 more | 23 min |
| May 12, 5:42 PM CDT | Severe Thunderstorm Warning | FSD | Brookings, Moody | 33 min |
| May 12, 6:29 PM CDT | Severe Thunderstorm Warning | FSD | Union | 46 min |
| May 12, 9:48 AM CDT | River Flood Warning | FSD | Pipestone | 24 hr |
| May 12, 9:48 AM CDT | River Flood Warning | FSD | Lyon | 71 hr |
| May 12, 5:22 PM CDT | Severe Thunderstorm Warning | FSD | Jackson, Nobles, Rock | 38 min |
| May 12, 5:51 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Murray, Nobles | 39 min |
| May 12, 6:11 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Murray | 19 min |
| May 12, 6:20 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Lyon, Murray, Nobles | 40 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2022Severe Thunderstorm Warnings in Minnesota, 2022Severe Thunderstorm Warnings in Iowa, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.